Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 3, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 15, 2013, 11:19 AM HST for Hawaii County, Hawaii. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2013, 11:19 AM HST (21:19 UTC)
- Expired
- Jan 16, 2013, 3:29 PM HST
- In force
- 28 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 9.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261 WWHW70 PHFO 152119 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1119 AM HST TUE JAN 15 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... .AN UPPER LEVEL TROUGH PASSING EAST OF THE STATE WILL PRODUCE STRONG WESTERLY WINDS INTO TONIGHT. HIZ028-161030- /O.NEW.PHFO.WI.Y.0003.130115T2119Z-130116T1400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1119 AM HST TUE JAN 15 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM HST WEDNESDAY. * WINDS...WEST 25 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ WROE
4 follow-up statements
362 WWHW70 PHFO 160102 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 302 PM HST TUE JAN 15 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS THROUGH TONIGHT... .AN UPPER LEVEL TROUGH PASSING EAST OF THE STATE WILL PRODUCE STRONG WESTERLY WINDS INTO TONIGHT. HIZ028-161400- /O.CON.PHFO.WI.Y.0003.000000T0000Z-130116T1400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 302 PM HST TUE JAN 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST WEDNESDAY. * WINDS...WEST 25 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
031 WWHW70 PHFO 161331 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST WED JAN 16 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS EXTENDED THROUGH 9 AM HST THIS MORNING... .AN UPPER LEVEL TROUGH PASSING EAST OF THE STATE WILL CONTINUE TO PRODUCE STRONG WESTERLY WINDS THROUGH THIS MORNING. HIZ028-161900- /O.EXT.PHFO.WI.Y.0003.000000T0000Z-130116T1900Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 331 AM HST WED JAN 16 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM HST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM HST THIS MORNING. * WINDS...WEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH 9 AM HST THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
855 WWHW70 PHFO 161857 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 857 AM HST WED JAN 16 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS EXTENDED THIS AFTERNOON... .STRONG WESTERLY WINDS WILL CONTINUE THROUGH THIS AFTERNOON. HIZ028-170400- /O.EXT.PHFO.WI.Y.0003.000000T0000Z-130117T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 857 AM HST WED JAN 16 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ WROE
178 WWHW70 PHFO 170129 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST WED JAN 16 2013 ...WIND ADVISORY CANCELLED... HIZ028-170230- /O.CAN.PHFO.WI.Y.0003.000000T0000Z-130117T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 329 PM HST WED JAN 16 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS. $$ WROE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 15, 10:00 AM HST, 1 hour 19 minutes earlier.
Area forecast discussion, Jan 15, 10:00 AM HST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE JAN 15 2013 .SYNOPSIS... A RATHER DRY POST-FRONTAL AIR MASS AND A LIGHT NORTHERLY FLOW WILL COVER THE WESTERN END OF THE STATE THROUGH TOMORROW...WHILE A STALLED AND DISSIPATING FRONTAL BAND PROVIDES HIGHER CHANCES FOR SHOWERS ACROSS THE BIG ISLAND AND EAST MAUI. ANOTHER WEAK FRONT MAY BRING LIGHT WINDWARD RAINFALL WEDNESDAY NIGHT AND THURSDAY. ANOTHER FRONT WILL MOVE ACROSS THE ISLANDS FRIDAY NIGHT AND SATURDAY... BRINGING LIGHT WINDWARD SHOWERS AND USHERING IN STRONGER NORTHEAST WINDS. && .DISCUSSION... LIGHT NORTHERLY WINDS AND RATHER DRY CONDITIONS ARE IN STORE FOR THE WESTERN END OF THE STATE...WITH HIGHER RAINFALL CHANCES IN STORE FOR THE BIG ISLAND AND EAST MAUI...ESPECIALLY THIS AFTERNOON. THE BAND OF MOISTURE THAT PASSED OVER THE WESTERN END OF THE STATE YESTERDAY HAS STALLED OVER THE BIG ISLAND. WINDS ARE LIGHT AND VARIABLE OVER THE BIG ISLAND...AND THE UPPER TROUGH AXIS DRIVING THE FRONT IS MOVING EAST OF THE STATE. AS A RESULT...THERE IS LITTLE FORCING EVEN THOUGH THE MOISTURE REACHES UP TO SUMMIT LEVEL. EXPECT SPOTTY SHOWERS THIS MORNING...FOLLOWED BY INCREASED CLOUDS AND UPSLOPE CONVECTION THIS AFTERNOON...WITH SOME CONVECTION POSSIBLE ON THE SLOPES OF EAST MAUI AS WELL. THE MOISTURE SHOULD DRIFT EASTWARD TONIGHT AND TOMORROW...LEADING TO A GENERAL DECREASE IN SHOWER CHANCES FOR ALL BUT AREAS EXPECT WINDWARD BIG ISLAND SLOPES. AN UPDATED FORECAST HAS BEEN ISSUED TO REFLECT THIS SCENARIO. A RATHER DRY...NORTHERLY...POST-FRONTAL AIR MASS HAS SETTLED OVER THE REST OF THE STATE. DEW POINTS HAVE DROPPED INTO THE UPPER 50/S ON KAUAI...AND PRECIPITABLE WATER /PW/ VALUES OVER AN UPSTREAM OF STATE ARE RUNNING AROUND A HALF INCH...WHICH IS ROUGHLY HALF OF THE JANUARY NORMAL VALUE. WITH MOISTURE LACKING...EXPECT LIGHT SHOWERS TO BE LIMITED WINDWARD SLOPES WHILE LEEWARD AREAS REMAIN DRY UNDER A LIGHT NORTHERLY FLOW. ANOTHER WEAK FRONT WILL DISSIPATE AS IT MOVES DOWN THE ISLAND CHAIN WEDNESDAY NIGHT AND THURSDAY. THE GFS SHOWS PW VALUES ALONG THE FRONT BARELY REACHING JANUARY NORMALS...SO EXPECT SHOWERS TO BE LIGHT AND MAINLY CONFINED TO WINDWARD SLOPES. A STRONGER FRONT WILL PASS OVER THE STATE FRIDAY NIGHT AND SATURDAY. AGAIN...WE DO NOT EXPECT SIGNIFICANT RAINFALL...WITH SHOWERS REMAINING CONFINED TO MAINLY WINDWARD AREAS. HIGH PRESSURE FOLLOWING THE FRONT WILL USHER IN A MODERATE NORTHEASTERLY FLOW DURING THE WEEKEND. && .MARINE... A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH THE AFTERNOON FOR DECLINING...BORDERLINE SURF ALONG EAST FACING SHORES. WINDWARD BUOY READINGS ARE DECLINING...AND THE ADVISORY SHOULD BE LIFTED DURING THE AFTERNOON. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR NORTH FACING SHORES OF THE SMALLER ISLANDS...AS WELL AS WEST FACING SHORES OF KAUAI. EXPECT BORDERLINE CONDITIONS TO PERSIST DURING THE NEXT COUPLE OF DAYS. THE COMBINATION OF THE NORTHWEST AND EAST SWELLS IS PRODUCING HAZARDOUS SEAS AROUND 10 FT ACROSS MOST WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THE AFTERNOON. WE WILL LIKELY BE SCALING BACK THE ADVISORY TONIGHT OR TOMORROW. A MUCH LARGER...VERY LONG PERIOD NORTHWEST SWELL IS DUE LATER THIS WEEK. LONG PERIOD FORERUNNERS WILL ARRIVE ON THURSDAY...WITH SURF ALONG NORTH AND WEST FACING SHORES TOPPING WARNING LEVELS LATE THURSDAY NIGHT OR FRIDAY. && .AVIATION... SCT -RA ISOL MVFR CONDITIONS CONT OVER THE BIG ISLAND THRU 20Z-21Z E OF THE DISSIPATING CDFNT OVR MAUI COUNTY. ELSEWHERE SKC ISOL FEW-SCT CLD. ALF W-WNW FLOW PREVAILS. MAINLY VFR IS EXPECTED FOR THE TERMINALS. PHKO WILL SEE POSSIBLE MVFR CONDITIONS THRU 20Z. AIRMET SIERRA REMAINS POSTED FOR MT OBSC BIG ISLAND/MAUI. IMPROVING CONDITIONS EXPECTED THRU LATE MORNING. SIERRA WILL LIKELY BE ALLOWED TO EXPIRE BY 22Z. PHNL...VFR. WRLY WND 05-10KT 22Z-06Z. PHLI/PHOG/PHTO...VFR. PHKO...ISOL MVFR THRU 20Z. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR EAST-FACING SHORES OF KAUAI...OAHU...MOLOKAI...MAUI...AND THE BIG ISLAND. HIGH SURF ADVISORY UNTIL 6 PM HST WEDNESDAY FOR NORTH- AND WEST-FACING SHORES OF NIIHAU AND KAUAI...AND THE NORTH FACING SHORES OF OAHU...MOLOKAI...AND MAUI. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR ALL HAWAIIAN WATERS EXCEPT MAALAEA BAY. && DISCUSSION AND MARINE...WROE AVIATION...DEJESUS
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:26 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.